Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 218, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 9, 2006, 7:14 PM CDT for Gillespie County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2006, 7:14 PM CDT (00:14 UTC)
- Expired
- May 9, 2006, 8:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Gillespie County, TX
The radar
The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4602 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:36 PM CDT, 38 minutes earlier.
Area forecast discussion, May 9, 6:36 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 636 PM CDT TUE MAY 9 2006 .UPDATE... HAVE UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH #322 FOR MUCH OF SOUTH CENTRAL TEXAS AND THE EASTERN/CENTRAL HILL COUNTRY. && .PREV DISCUSSION... (ISSUED 455 PM CDT TUE MAY 9 2006) UPDATE... STORMS BEGINNING TO FIRE ALONG DRYLINE OVER THE HILL COUNTRY. DUE TO CAPES OF 2K TO 6K J/KG WILL ADD MENTION OF SEVERE TO THE FORECAST FOR THIS EVENING. PREV DISCUSSION... (ISSUED 408 PM CDT TUE MAY 9 2006) DISCUSSION... SHOWERS OR THUNDERSTORMS MAY STILL FORM NEAR DRY LINE VCNTY EAGLE PASS TO LLANO AND MOVE NORTHEAST THIS EVENING SO WILL CONTINUE CHANCE OF EVENING SHOWERS OR THUNDERSTORMS. CONDITIONS ARE STILL UNSTABLE ENOUGH FOR WIDELY SCATTERED CONVECTION TO FORM IN THE EVENING. BY WEDNESDAY...500 HPA TROF MOVES EAST OF AREA AND COLD FRONT MOVES QUICKLY SOUTH. WILL SHOW LOW POPS EAST PART OF CWA WEDNESDAY...MAIN EAST OF SAN ANTONIO AND SOUTH OF INTERSTATE 10. COLD FRONT COMING WEDNESDAY IS FAIRLY STRONG FOR MAY...SO WILL CONTINUE TO MODERATE AFTN HIGHS FOR THURSDAY. DRY WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY. ANOTHER COLD FRONT IS FORECAST TO COME THROUGH THE AREA SUNDAY...WITH ASSOCIATED S/W TROF COMING FROM THE N AND NW. SHOWED CHANCE OF SHOWERS WITH THIS PATTERN FOR SUNDAY. MEDIUM RANGE FORECAST SHOW 2ND AND FINAL S/W TROF COMING MONDAY...THAT COULD SET OFF WIDELY SCATTERED SHOWERS. THIS WILL CAUSE 2ND WAVE OF COOL AIR TO SPILL OVER THE AREA FROM THE NORTH MONDAY. DRY WEATHER IS FORECAST FOR TUESDAY AND WEDNESDAY OF NEXT WEEK WITH WARM AFTERNOONS AND COOL AT NIGHT. EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/18
Hazardous weather outlook, May 9, 5:39 AM CDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 539 AM CDT TUE MAY 9 2006 TXZ171>173-183>194-202>209-217>225-228-101045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 539 AM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS THIS AFTERNOON AND TONIGHT AS A DRYLINE AND AN UPPER LEVEL DISTURBANCE APPROACH FROM THE WEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 10 EAST OF SAN ANTONIO ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TUESDAY.
In the hours before
Local storm report, May 9, 6:35 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
635 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 2 S FREDERICKSBURG 30.24N 98.87W
05/09/2006 E1.00 INCH GILLESPIE TX TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL AND VERY STRONG WINDS.
&&
PMLocal storm report, May 9, 6:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
659 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 5 SE LLANO 30.70N 98.61W
05/09/2006 E0.88 INCH LLANO TX LAW ENFORCEMENT
NICKEL SIZE REPORTED SOUTHEAST OF THE CITY OF LLANO.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:22 PM CDT | Flash Flood Warning | EWX | Gillespie | 113 min |
| May 9, 7:31 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 44 min |
| May 9, 8:13 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 47 min |
| May 9, 8:16 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 28 min |
| May 9, 8:26 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 34 min |
| May 9, 8:39 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 66 min |
| May 9, 9:02 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 43 min |
| May 9, 9:03 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 22 min |
| May 9, 9:16 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 18 min |
| May 10, 11:57 AM CDT | Red Flag Warning | EWX | Dimmit, Frio, Kinney, Maverick, Medina, Uvalde and 2 more | 6 hr |
| May 10, 3:02 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 43 min |
| May 10, 3:18 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 42 min |
| May 10, 3:34 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 41 min |
| May 10, 3:54 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 36 min |
| May 10, 4:15 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 15 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.